Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 19, 2018, 11:30 PM CDT for Franklin County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 11:30 PM CDT (04:30 UTC)
- Expired
- Aug 20, 2018, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
County Franklin County, MO
The radar
The St Louis radar (KLSX), 52 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.7
The text
As transmitted.
825
WWUS83 KLSX 200430
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
1130 PM CDT SUN AUG 19 2018
MOZ059>062-072-200515-
Gasconade MO-St. Charles MO-Franklin MO-Warren MO-Crawford MO-
1130 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...NORTH
CENTRAL CRAWFORD...FRANKLIN...SOUTHEASTERN WARREN AND EAST CENTRAL
GASCONADE COUNTIES UNTIL 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Sullivan, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Washington, Union, Sullivan, Pacific, St. Clair, Bourbon, Gray
Summit, Villa Ridge, Gerald, Marthasville, Parkway, Rosebud, Augusta,
Miramiguoa Park, Beaufort, Dutzow, Leslie, St. Cloud, Stanton and
Robertsville.
This includes Interstate 44 in Missouri between exits 218 and 257.
This also includes Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3811 9130 3835 9145 3872 9104 3847 9073
3840 9074
TIME...MOT...LOC 0430Z 226DEG 28KT 3829 9126
$$
CarneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:08 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 19, 7:08 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 708 PM CDT Sun Aug 19 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 350 PM CDT Sun Aug 19 2018 The main concern in the short term will be severe weather potential overnight and again on Monday afternoon and evening. A warm front will lift north over the area this evening in response to a deepening low pressure system. An accompanying cold front will extend south-southwest from the low over northeast Kansas and northwest Missouri. The front will move into central Missouri this evening with showers and thunderstorms along and ahead of the front, then move over the rest of the area in the overnight and early morning hours. The environment this evening and overnight will feature deep layer shear in the range of 30 to 40 knots with CAPE values in the range of 1000J/kg to 1500J/kg and mid level lapse rates around 7C/km. A few strong to severe thunderstorms will be possible with the primary threats of damaging winds and large hail. There will be a lull over most of the area on Monday morning before a second round of showers and thunderstorms moves over the area. The current thinking is that large ascent ahead of the progressive trough and diurnal heating over the area with lead to destabilization over areas along and east of the Mississippi River. The combination of a deep layer shear in the order of 30 knots and CAPE values in the range of 1500J/kg to 2500J/kg will lead to a few strong to severe thunderstorms on Monday afternoon and evening. The primary hazards will be damaging winds and large hail, but a few tornadoes cannot be ruled out as well. Temperatures on Monday will be a couple of degrees below normal due to cloudiness and precipitation. Light south-southeast winds will persist through the overnight hours before becoming breezy over the area by Monday morning. Kelly .LONG TERM... (Monday Night through Next Sunday) Issued at 350 PM CDT Sun Aug 19 2018 The cold front and attendant low will exit the area by late Monday night ending the threat of storms across northeast Missouri and western and southwestern Illinois. The area will be dominated on Tuesday by cyclonic flow that will usher in low humidity in the lower levels along with weak cold air advection. An analysis of Bufkit soundings across the area suggest that stratus could be rather extensive across the area. An isolated shower is possible over portions of southeast Missouri into western and southwestern Illinois on Tuesday morning, but confidence is low with this scenario due to the lack of large scale ascent. An area of high pressure will move in from the Plains and provide a period of pleasant weather on Wednesday and Thursday. A cold front will move out of the Plains by Thursday evening and through the area Friday into Saturday with scattered showers and thunderstorms possible. Below normal temperatures are expected Tuesday through Friday before trending above average at the end of the period. Kelly && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 708 PM CDT Sun Aug 19 2018 Upper LO located over southern Nebraska has spawned a couple of spokes of precipitation rotating thru Missouri. The first spoke is composed of just rain showers and has shown a weakening trend as it pushes into central and southeast MO towards STL metro and UIN. The second spoke is near the leading edge of the system's dry slot and is composed of thunderstorms in southwest MO, some of which have been severe. These two areas of rain will quickly follow each other to where they will practically be one rain event for the terminals tonight. There is doubt on how much thunder will survive as they move into our region overnight with a less favorable atmosphere than what is in far southwest MO currently and have handled with a VCTS mention for now. If storms hold together enough, will warrant an upgrade to TEMPO and possibly a strong gust of wind, namely for STL metro sites. A period of non-VFR CIGs is then expected to follow the rain, mainly for COU and UIN, until it gets chased out Monday morning by the dry slot. The next round of what should be thunderstorms looks to develop by late Monday morning and carry into the afternoon. Otherwise, SE surface winds will veer SW during the valid period, with gusts on the backside of the Monday afternoon rain event. SPECIFICS FOR KSTL: Primarily rain showers should move in late this evening with best potential for thunder, if the storms hold, toward 08z. May need to add gusty winds if this occurs. Terminal will be on the southeast edge of what should be a larger area of low CIGs late tonight, clearing out, in time for the next round of thunderstorms Monday afternoon. Another round of low CIGs expected to follow later Monday night once the storms move out. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 19, 10:16 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1016 PM CDT Sun Aug 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1016 PM CDT Sun Aug 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are expected to spread across much of the area. A few of the storms in eastern Missouri could be strong to severe and capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are expected across parts of the area from Monday through Tuesday. Some of the storms on Monday afternoon could be severe across eastern and southeastern Missouri as well as southern and southwestern Illinois. The primary severe weather threats on Monday are large hail and damaging wind gusts. There is a chance for thunderstorms from Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible overnight across parts of eastern Missouri. TES
In the hours before
Special weather statement, Aug 19, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1130 PM CDT SUN AUG 19 2018
MOZ059>062-072-200515-
Gasconade MO-St. Charles MO-Franklin MO-Warren MO-Crawford MO-
1130 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...NORTH
CENTRAL CRAWFORD...FRANKLIN...SOUTHEASTERN WARREN AND EAST CENTRAL
GASCONADE COUNTIES UNTIL 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Sullivan, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Washington, Union, Sullivan, Pacific, St. Clair, Bourbon, Gray
Summit, Villa Ridge, Gerald, Marthasville, Parkway, Rosebud, Augusta,
Miramiguoa Park, Beaufort, Dutzow, Leslie, St. Cloud, Stanton and
Robertsville.
This includes Interstate 44 in Missouri between exits 218 and 257.
This also includes Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3811 9130 3835 9145 3872 9104 3847 9073
3840 9074
TIME...MOT...LOC 0430Z 226DEG 28KT 3829 9126
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:04 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 41 min |
| Aug 20, 4:23 PM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 52 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.